Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Is it safe for a person with AVNRT to take Cipralex? - Online Doctor Chats

Date : 25-Mar-2014
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
User:I have AV-node re-entry tachycardia (AVNRT) and am presently taking verapamil to treat this. I am presently suffering from depression and anxiety for which my physician has prescribed Cipralex. My inquiry is: is it safe for a person with AVNRT to take Cipralex and, will this drug interact with the verapamil. Thank you.
Doctor:Give me a moment to read your query
Doctor:Cipralex is a selective serotonin reuptake inhibitor
Doctor:Are you there?
Doctor:It can cause some rise in blood pressure
Doctor:It can also cause some rise in heart rate
Doctor:Though I could not find any article stating that it affects avnrt at any dose
User:When you say it can cause some rise in blood pressure and rise in heart rate is this usually the case, or only seen in some patients taking Cipralex.
Doctor:In some patients only
Doctor:Also it may indirectlyhelp you by taking care of anxiety and thus reducing stress on your heart
User:And will it interact with verapamil in any way
Doctor:It does not seem to interact
Doctor:On blood pressure both have opposite effects
Doctor:I think their combination may be good
User:In what way
Doctor:Verapamil in anti hypertensive
Doctor:while cipralex may raise bp sometimes
User:Thank you very much for taking the time to answer my questions. You have been very helpful.
Doctor:Thanks for consulting me
Doctor:Take care
User:You as well.
Doctor:Do you have any other question?
User:Can anxiety cause loss of appetite and perhaps nausea. I am also presently suffering from a relapse in my GERD for which my physician has prescribed Nexium 40mg 2X day (and ranitidine twice a day as needed). His opinion is that it is the anxiety which has caused the relapse in the GERD, thus the reason for the Cipralex. Not sure if it's the anxiety causing lack of appetite and sometimes nausea of the GERD.
Doctor:Well to help with GERD
Doctor:You can try drinking cleaner water
Doctor:Since you may be getting infection of stomach from drinking water
Doctor:Yes anxiety may cause similar symptoms as heart burn
Doctor:There may be other reasons too for loss of appetite
Doctor:and nausea
Doctor:A change in lifestyle may be needed
Doctor:Cipralex is an antideppressant
Doctor:You can try a few tablets and see if you are getting better
Doctor:If you feel weird symptoms than consult your doctor and discontinue cipralex
Doctor:Antidepressants in normal individuals can cause some weird symptoms
User:Interesting that you mention the issue of cleaner water causing GERD. We are on a well, have been drinking bottled water for over a year. We use reusable jugs to get our filtered water from our grocery store.
Doctor:Are you there?
Doctor:Is the water from reverse osmosis technique
Doctor:Cleaner water is helpful in clearing infection
Doctor:Are you there?
Doctor:Please login again
User:Yes, I had to recharge the session.
Doctor:So we were discussing
Doctor:the issue of drinking water
User:Not sure if our water is from reverse osmosis. I will have to check this. My husband is fine with the water, but perhaps I could be more sensitive.
Doctor:Mineral water is not same as water from reverse osmosis technique
Doctor:Especially if you have lower immunity
User:This is not mineral water.
Doctor:Then it may be from reverse osmosis technique
Doctor:It should be helpful
Doctor:What symptoms do you have of anxiety?
User:You had said that I could try Cipralex for a few days to see if it helps with the nausea and lack of appetite
Doctor:Are you there?
Doctor:It will not affect nausea
Doctor:but symptoms of depresion and anxiety
Doctor:I was thinking if you are taking an overdose of synthuroid to cause anxiety
User:I am checked yearly for proper Synthroid levels but will check in with my physician since I am due.
User:Thanks so much again.
Doctor:I hope you understood what i was trying to say aboit cipralex
User:Absolutely. Your consultation has really cleared up this issue for me.
User:Perhaps it is my anxiety making me extra sensitive to these kinds of issues, but I have a background in the sciences and have always been inquisitive.
Doctor:Do you have any other question?
Doctor:It is ok to be inquisitive
User:No, I am fine. Thanks.
Doctor:Inquisitive does not mean anxiety
Doctor:anxiety is when it interferes with your daily life
Doctor:Well try yoga and breathing techniques to help deal with stresses
Doctor:It does help
User:Thank for assuring me on that aspect. My anxiety is interfering in my daily life in that I am constantly worried about my XXXXXXX and other things in my life.
User:I will investigate yoga and breathing techniques.
Doctor:Well leave your worries with God and relax
Doctor:there are some courses
Doctor:that teach you this stuff
Doctor:after learning you can practice daily and relax
User:I will look into this - stress management is a good thing to do. I must go now. Thanks you so much again.
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor